umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Nonparametric estimation for self-selected interval data collected through a two-stage approach
Umeå University, Faculty of Social Sciences, Umeå School of Business and Economics (USBE), Statistics.ORCID iD: 0000-0003-1205-3073
Umeå University, Faculty of Social Sciences, Umeå School of Business and Economics (USBE), Statistics.
2017 (English)In: Metrika (Heidelberg), ISSN 0026-1335, E-ISSN 1435-926X, Vol. 80, no 4, 377-399 p.Article in journal (Refereed) Published
Abstract [en]

Self-selected interval data arise in questionnaire surveys when respondents are free to answer with any interval without having pre-specified ranges. This type of data is a special case of interval-censored data in which the assumption of noninformative censoring is violated, and thus the standard methods for interval-censored data (e.g. Turnbull's estimator) are not appropriate because they can produce biased results. Based on a certain sampling scheme, this paper suggests a nonparametric maximum likelihood estimator of the underlying distribution function. The consistency of the estimator is proven under general assumptions, and an iterative procedure for finding the estimate is proposed. The performance of the method is investigated in a simulation study.

Place, publisher, year, edition, pages
2017. Vol. 80, no 4, 377-399 p.
Keyword [en]
Informative interval censoring, Self-selected intervals, Nonparameric maximum likelihood estimation, Two-stage data collection, Questionnaire surveys
National Category
Probability Theory and Statistics
Research subject
Statistics
Identifiers
URN: urn:nbn:se:umu:diva-133619DOI: 10.1007/s00184-017-0610-7OAI: oai:DiVA.org:umu-133619DiVA: diva2:1088867
Available from: 2017-04-17 Created: 2017-04-17 Last updated: 2017-04-19

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Angelov, Angel G.Ekström, Magnus
By organisation
Statistics
In the same journal
Metrika (Heidelberg)
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf